Day 31 - a month on Accutane!!!
Sorry for not updating, I'm trying to get back into the swing of things at school!! Today I saw my doctor and he has increased my dose again to 30mg. I'm a little nervous but I just want to see more results. My skin has definitely improved - but I still get some minor breakouts here and there. The texture of my skin is still very "bumpy" and I really want it to smooth out.. Accutane is definitely making me tired. But I've managed to get some exercise in this week and I think it's helping a little to do that instead of sitting all day.
Dry-ish skin (it's weird but some days I'm not dry at all, then other days I'm slightly dry..)
So I got my prescription of 50mg of Accutane (kinda freaked out because this is my first dose of it?) but I'm currently on day 4 and I haven't had any bad side effects aside from dry skin. I notice my skin has been really dry and I too find it difficult to put on foundation. My lips are peeling too which is so uncommon because my face is usually a grease pit. I purchased Cetaphil cleanser, tub of moisturizer and the matte finish lotion and aside from being ridiculously expensive, I really do like the products and highly recommend it. The only thing that bothers me is that I've noticed I'm getting black heads which is uncommon, any advice? I've tried exfoliating however it's a little too rough on my skin and I know I can't keep doing that as my skin increases dryness. I purchased The Body Shop Tea Tree Oil face mask which I'm going to try later on this week.
I have rheumatoid arthritis, which makes me really nervous about the joint pain but I haven't had any side effects with it yet. I got my wisdom teeth out almost a month ago and I've recently noticed pain in my teeth, I think it's somewhat relevant to accutane because I never had it prior which is very odd. As for my initial break out, I'm soooooo scared! Even my roommates have noted that my skin looks a little redder now but I'm going to try to keep positive and accept that the initial break out is just something that I will have to deal with. I know it will be beneficial in the long run. How was your first week of school? I started my classes and I've told my boyfriend and close friends straight up that I'm on accutane, told them about the side effects and explained that acne is something that I've struggled with for a long time thus this was my last resort. I feel like it lays grounds for them to comprehend how hard it is for me to have people stare at my skin and judge me, but my boyfriend and roommates have been really supportive. I'm here for you as well!
As for anxiety, I have TERRIBLE anxiety especially with school. It's only my fourth day of pills but I had a freak out today and found that I did feel much more overwhelmed than usual. I made a cup of tea and took a nap before class and I really found it helps. I also called my Parents and sat with my roommate just to talk about things, I find that really helps but I'm extremely worried that accutane will increase my rate of anxiety and conflict with school. My roommate's Mom is a psychologist and she said to try natural melatonin and Vitamin B for stress if it starts to get bad-wish me luck.
Do you have to get blood work every month as well? I have to go once a month to get blood work and see my Doctor for the dosage, he's looking to increase my dosage within the next two months which worries me because I'm only 110lbs and he has me on 50mg? What did your Doctor say about your dosage?
Anyways, good luck with school this week and I hope everything is going well! Hope to hear from you soon, keep posting.
Hi!! Nice to hear from you again.
Unfortunately I don't have any experience with blackheads. However, I did explode with a lot of tiny whiteheads after the first couple days on Acccutane. I think it was just the skin "purging" as they say. The whiteheads didn't stick around too long. However, I still have a lot of little bumps that weren't there before I started, I'm hoping they smooth out soon.
Make sure you take fish oil, I found it helped with my joints. Looking back, I didn't really get an initial breakout, it was just a regular breakout along with some whiteheads like I had mentioned. Remember that although it might be hard for a few weeks, there is light at the end of the tunnel and your acne will clear up as long as you stick with it.
I've struggled with anxiety for about 10 years. It got really bad at one point, I couldn't even go to school. My anxiety has increased a little as well but it's relatively under control. Keep in mind, you're probably just stressing over the initial breakout and it might not all be related directly to the medication itself. Starting Accutane is frightening and anxiety provoking for almost everyone, but I think it will get better after you adjust to the medication in a month or so.
I was supposed to get my blood test today, but since my doctor is increasing my dose he wants to hold off another month for the test. I'm pretty happy with how things are going right now, it's been a lot easier going to class not having so much acne. I hope you are doing well and try to stay positive - it is important!! Keep me posted please!